Alert archive / Alabama / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 192, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 8, 1999, 5:32 PM CDT for Clarke County, Alabama. It was in force for 58 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 8, 1999, 5:32 PM CDT (22:32 UTC)
- Expired
- Aug 8, 1999, 6:30 PM CDT
- In force
- 58 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Clarke County, AL
The radar
The Mobile radar (KMOB), 118 km from the middle of the area, began a volume at 22:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 5:40 PM CDT | Thunderstorm Wind 50 | Morvin, AL | High winds blew several trees down near the intersection of County Road 44 and State Highway 69. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.5 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1069 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1276 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 082231 RRA SVRMOB ALC025-082330- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 532 PM CDT SUN AUG 8 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLARKE COUNTY IN SOUTHWESTERN ALABAMA * UNTIL 630 PM CDT * AT 530 PM CDT... AS INDICATED BY DOPPLER RADAR A SEVERE THUNDERSTORM WAS LOCATED 20 MILES NORTHWEST OF GROVE HILL OR 5 MILES WEST OF OPINE... MOVING SOUTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL REACH THE VICINITY OF - OPINE BY 545 PM CDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTEzCTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 2:15 PM CDT, 3 hours 17 minutes earlier.
Area forecast discussion, Aug 8, 2:15 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 215 PM CDT SUN AUG 8 1999 UPPER AIR ANALYSIS SHOWS PERSISTENT RIDGE OVER TX EXTENDING INTO THE N GULF WHILE LOWER HEIGHTS WERE OBSERVED OVER THE TN VALLEY AND UPPER MID WEST. AT THE SFC...WEAK W-E TROF WAS DRAPED OVER THE EXTREME N CENTRAL GULF...FOCUSING SCATTERED SHOWERS AND TSTMS. DIFFERENTIAL HEATING OF THE LAND MASS AND DEVELOPING SEABREEZE WILL ENHANCE 1000/850 MOISTURE CONVERGENCE WITH HIGHER CHANCES OF CONVECTION OVER THE COAST FOR THE REMAINDER OF THE AFTERNOON. THE WEAK COASTAL TROF AND APPROACHING H85 TROF FROM THE N...NOW OVER THE TN VALLEY WILL BE THE MAIN WEATHER MAKERS THROUGH TUE. WILL HAVE TO WATCH UPPER LEVEL NW FLOW SETUP THIS CYCLE WHICH FAVORS CONVECTIVE SYSTEMS SLIDING SE ACROSS AL AND GA IN AREA OF FAVORABLE THICKNESS DIFFLUENCE. WILL LEAN ON A HIGHER CHANCE OF STORMS IN THE INTERIOR TO ACCOUNT FOR THIS POTENTIAL TONIGHT. FOR THE MOST PART WILL KEEP A CHC OF STORMS IN ZONES THROUGHOUT ENTIRE PERIOD AS AIRMASS DISTURBED WITH 1000/850 FRONT HANGING UP OVER FORECAST AREA IN MOIST ENVIRONMENT AS UPPER ENERGY EXITS OFF THE E COAST. CHALLENGE WILL ALSO BE IN THE TEMP DEPT. WITH INCREASED CLOUD COVER AND BETTER COVERAGE OF STORMS ABOUT THROUGH TUE. FCSTID=10 PRELIM NUMBERS... MOB TT 077/094 076/094 076 10354 PNS TT 078/092 077/092 077 10354 DTS TT 079/090 079/090 079 10354 GZH TT 075/094 074/095 074 10454 61A TT 074/095 073/095 073 10454 2RO TT 074/095 073/095 073 10454=
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 6:41 PM CDT | Severe Thunderstorm Warning | MOB | Monroe | 49 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.